| Model Number |
174025 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a hernia repair, part of the device became detached and entered the patient.The reload component of the instrument broke, and the broken part disengaged, causing pieces to fall into the patient cavity.All pieces were retrieved and discarded, and the device was replaced.No patient complications have been reported as a result of this event.
Event or Problem Description
It was reported that during a hernia repair, the transparent plastic tip of the device became detached and entered the patient.The reload component of the instrument broke, and the broken part disengaged, causing pieces to fall into the patient cavity.All pieces were retrieved and discarded, and the device was replaced.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Additional information: b5, g3, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the returned three photos noted that the e-piece was disengaged from the instrument.The distal end of the shaft was damaged and did not seat properly.A staple cartridge was not attached to the instrument.It was reported that the instrument broke and the broken part disengaged.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur by not completing the firing cycle and trying to remove the reload with excessive force resulting in the disengaged e-piece.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.